MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI ROD 240MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI ROD 240MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 498.957
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional product codes: kwp, mni, mnh, nkg.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that a patient underwent c2-t2 posterior spinal fusion last (b)(6) 2012 with synthes 3.5 mm rod system.On an unknown date, patient broke both rods caudal to the c6 screws.The patient has a non-union at the area of the rod breakage.On (b)(6) 2018, a revision was performed.The surgeon elected to removed all the synapse 3.5mm rod hardware and replaced it with synapse 4.0mm rod system hardware.There were no other issues with the previous synapse 3.5mm rod hardware other than the rod breakage.The revision procedure was completed successfully.There was no surgical delay.Patient outcome is unknown.This report is for one (1) 3.5mm ti rod 240mm.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity# unknown).This complaint involves two (2) devices.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 498.957; lot: 6363301; date of manufacture: may 19, 2010; place of manufacture: j&b precision (brandywine); part expiration date: none; list of nonconformances: none.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.No ncrs were generated for the device's raw materials.Review of the device history records for the devices' raw materials showed that there were no issues with the product's raw materials that would contribute to this complaint action.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI ROD 240MM
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8043889
Report Number2939274-2018-54871
Device Sequence Number11088301
Product Code KWQ
UDI-Device Identifier10705034792316
UDI-Public(01)10705034792316
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.957
Device Catalogue Number498.957
Device Lot Number6363301
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date12/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR